Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Thin interpolating sequences and three algebras of bounded functions

Author: Håkan Hedenmalm
Journal: Proc. Amer. Math. Soc. 99 (1987), 489-495
MSC: Primary 46J15; Secondary 30H05
MathSciNet review: 875386
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the closed subalgebra $ {\mathbf{A}}$ of $ {H^\infty }$ generated by the thin interpolating Blaschke products, the smallest $ {C^*}$ subalgebra $ {\mathbf{B}}$ of $ {L^\infty }$ containing $ {\mathbf{A}}$, and the Douglas algebra $ {\mathbf{E}}$ generated by the complex conjugates of thin interpolating Blaschke products. Our main result is that every $ {\mathbf{E}}$-invertible inner function is a finite product of thin interpolating Blaschke products, making $ {\mathbf{B}} = {C_{\mathbf{E}}}$. We apply results of Chang and Marshall to prove that $ {\mathbf{A}} = {\mathbf{B}} \cap {H^\infty }$, that finite convex combinations of finite products of thin interpolating Blaschke products are dense in the closed unit ball of $ {\mathbf{A}}$, and that the corona theorem holds for $ {\mathbf{A}}$.

References [Enhancements On Off] (What's this?)

  • [L] Carleson, [1958] An interpolation problem for bounded analytic functions, Amer. J. Math. 80, 921-930. MR 0117349 (22:8129)
  • [S] -Y. Chang and D. E. Marshall, [1977] Some algebras of bounded analytic functions containing the disk algebra, Banach Spaces of Analytic Functions, Lecture Notes in Math., vol. 604, Springer-Verlag, Berlin, Heidelberg, and New York, pp. 12-20. MR 0463925 (57:3863)
  • [J] B. Garnett, [1981] Bounded analytic functions, Academic Press, New York, 1981. MR 628971 (83g:30037)
  • 1. -, [1984] Some open problems concerning $ {H^\infty }$ and BMO, Linear and Complex Analysis Problem Book, Lecture Notes in Math., vol. 1043, Springer-Verlag, Berlin, Heidelberg, New York, and Tokyo, pp. 330-332.
  • [K] Hoffman, [1967] Bounded analytic functions and Gleason parts, Ann. of Math. (2) 86, 74-111. MR 0215102 (35:5945)
  • [P] W. Jones, [1981] Ratios of interpolating Blaschke products, Pacific J. Math. 95, 311-321. MR 632189 (82m:30032)
  • [C] Sundberg and T. H. Wolff, [1983] Interpolating sequences for $ Q{A_B}$, Trans. Amer. Math. Soc. 276, 551-581. MR 688962 (84e:30078)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J15, 30H05

Retrieve articles in all journals with MSC: 46J15, 30H05

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society